Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 21, 2011, 3:30 PM EDT for Beaufort County, Craven County, Pamlico County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 21, 2011, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 71 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:46 PM EDT | TSTM WND DMG | 1 Ene Vanceboro, NC | TREE LIMBS DOWN ON FARM LIFE AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS52 KMHX 211930
SVRMHX
NCC013-049-137-212015-
/O.NEW.KMHX.SV.W.0069.110821T1930Z-110821T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PAMLICO COUNTY IN NORTH CAROLINA
SOUTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
NORTHERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM WILMAR TO COVE
CITY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF RIVER
ROAD TO 14 MILES WEST OF NEW BERN...MOVING EAST AT 20 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
JASPER...VANCEBORO...
TUSCARORA...
CLARK...
RIVER ROAD...LIMA...
BLOUNTS CREEK...
COX CROSSROADS...ASKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3537 7728 3537 7727 3536 7727 3536 7724
3539 7724 3540 7720 3551 7716 3550 7702
3548 7699 3550 7701 3551 7700 3552 7670
3542 7676 3548 7698 3545 7696 3545 7692
3539 7678 3514 7695 3511 7725 3519 7740
TIME...MOT...LOC 1930Z 262DEG 17KT 3540 7714 3518 7730
$$
101 follow-up statement
938
WWUS52 KMHX 211950
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EDT SUN AUG 21 2011
NCC013-049-137-212015-
/O.CON.KMHX.SV.W.0069.000000T0000Z-110821T2015Z/
PAMLICO NC-BEAUFORT NC-CRAVEN NC-
350 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN CRAVEN...SOUTHERN BEAUFORT AND WEST CENTRAL PAMLICO
COUNTIES...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WILMAR TO JASPER...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF RIVER ROAD TO 10 MILES NORTHWEST
OF NEW BERN...MOVING EAST AT 20 MPH.
THESE STORMS PRODUCED WIND DAMAGE NEAR VANCEBORO AT 346 PM EDT.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLARK...LIMA...
BELLAIR...ERNUL...BLOUNTS CREEK...ASKINS...COX CROSSROADS...FOREST...
EDWARD...CAYTON...BONNERTON...BAYVIEW...BATH AND SPRING HOPE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3548 7709 3549 7700 3548 7699 3549 7700
3552 7670 3545 7674 3542 7676 3548 7698
3545 7696 3545 7692 3539 7679 3515 7697
3511 7726 3515 7733
TIME...MOT...LOC 1948Z 262DEG 17KT 3541 7704 3519 7720
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:35 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 21, 2:35 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 235 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND MOVE THROUGH EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. THE BOUNDARY WILL STALL OFFSHORE THROUGH MIDWEEK AS HIGH PRESSURE BUILDS TO THE NORTH. ANOTHER COLD FRONT WILL APPROACH THE REGION THURSDAY AND STALL INLAND THROUGH THE END OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SUN...LATEST SFC ANALYSIS SHOWS SFC TROUGH TO THE WEST AND COLD FRONT EXTENDING FROM CANADA SOUTHWARD INTO THE MIDWEST. SCT CONVECTION ONGOING THIS AFTERNOON...DRIVEN PRIMARILY BY DIURNAL HEATING AND SEABREEZE. AT THIS TIME DO NOT ANTICIPATE WIDESPREAD SVR THREAT...THOUGH ISOLATED STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...WITH MAIN THREATS BEING GUSTY WINDS AND HEAVY RAIN. GOOD COVERAGE STILL EXPECTED OVERNIGHT AS FRONTAL BOUNDARY CONTINUES TO APPROACH EASTERN NC OVERNIGHT...COUPLED WITH UPPER LEVEL SHORTWAVE MOVING THROUGH AND MOIST SW FLOW...ESPECIALLY IN THE SOUTHERN AND COASTAL CWA. OVERNIGHT LOWS GENERALLY IN THE 70S. && .SHORT TERM /MONDAY/... AS OF 230 PM SUN...COLD FRONT WILL MOVE INTO EASTERN NC EARLY MONDAY AND CONTINUE TO SLOWLY PUSH SOUTHWARD THROUGH THE DAY. EXPECT THIS FEATURE TO ACT AS AN ADDITIONAL FOCUS FOR CONVECTION. HAVE INCREASED POPS SLIGHTLY FOR THE EARLY PART OF MONDAY...ESPECIALLY FOR AREAS ALONG THE COAST. ISOLATED STRONG TSTMS WILL STILL BE POSSIBLE WITH GUSTY WINDS AND HEAVY RAIN. HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... AS OF 230 PM SUNDAY...DRIER AIR WILL SPREAD IN FROM NW TO SE MON EVENING IN WAKE OF FRONT AND THIS SHLD GRAD END THE SHRA/TSRA. WILL HAVE LOW CHC POP IMD CST/CSTL WTRS EARLY THEN JUST SLIGHT IMD CST LATER. COOLER AND DRIER AIR WILL BE WORKING IN AND EXPECT LOWS MON NIGHT TO RANGE FROM LOW TO MID 60S COOLER INLAND SPOTS TO LOWERS 70S CST. TUE LOOKS NICE AT THIS POINT AS HIGH PRES BUILDS JUST TO THE N WITH PLENTY OF SUN AND PLEASANT TEMP/HUMIDITIES EXPECTED. AS THE HIGH SLIDES OFFSHORE WED WILL SEE LOW LVL FLOW BECOME ONSHORE AND BOTH 12Z GFS AND 00Z ECMWF SHOW SOME PRECIP SRN TIER SO CONT SLIGHT POP ACROSS THE S. ON THU A FRONT IS EXPECTED TO STALL TO THE NW WITH CONT SLIGHT CHC TO CHC OF SHRA/TSRA ACROSS REGION. FOCUS LATER IN THE WEEK AND INTO THE WEEKEND WILL BE TROPICAL CYCLONE IRENE. LATEST NHC TRACK TAKES IT INTO FLA THEN N WELL INLAND FROM THE CST. 12Z GFS IS FASTER AND FURTHER E SO AS WOULD EXPECT PLENTY OF UNCERTAINTY THIS FAR OUT ON WHERE IRENE WILL GO. IT DOES APPEAR IT WILL BE CLOSE ENOUGH TO PRODUCE DECENT CHC OF SHRA AND A FEW TSRA NEXT WEEKEND...SINCE SO FAR OUT HAVE SOLID CHC POPS STARTING FRI AND CONT THRU SUNDAY AND CAN RAISE THESE LATER AS FORECAST BECOMES MORE CLEAR. ALL INTERESTS SHLD CONT TO MONITOR LATEST FORECASTS FROM NHC FOR IRENE AS COULD HAVE SIGNIFICANT IMPACT ON ERN NC. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM /THROUGH MONDAY/... AS OF 230 PM SUN...CURRENTLY MIXED BAG OF VFR/MVFR CONDITIONS ACROSS THE EASTERN NC. SCT CONVECTION ONGOING THIS AFTERNOON AND EXPECT THAT TO CONTINUE INTO THE OVERNIGHT HOURS AND INTO EARLY MONDAY AS COLD FRONT MOVES INTO THE REGION. AT THIS TIME EXPECT PREDOMINATE VFR CONDITIONS OUTSIDE OF CONVECTION. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT MONDAY. LONG TERM /MONDAY NIGHT THROUGH FRI/... AS OF 230 PM SUNDAY...SHRA/TSRA WILL BE ENDING FROM W TO E MON EVENINGS AS COLD FRONT DRIFTS OFFSHORE. DRIER AIR WILL SLOWLY SPREAD IN BUT WITH WET GROUND FROM EXPECTED RAIN NEXT 24 TO 30 HRS COULD SEE SOME FOG DEVELOP. MAINLY VFR TUE AND WED AS HIGH PRES PASSES TO THE N...INCREASING ONSHORE FLOW MAY RESULT IN MORE CLOUDS WED AND THERE MAY BE A FEW CIGS IN MVFR RANGE. WDLY SCT TO SCT SHRA/TSRA EXPECTED THU WITH CONT ONSHORE FLOW WITH FRONT STALLING TO THE NW...AGAIN LOOKS LIKE MOST OF THE THE TIME WILL SEE VFR CONDITIONS. MAY BEGIN TO INCREASE IN TROP MOISTURE FRI WELL AHEAD OF IRENE ESPCLY LATE SO SOME PDS OF REDUCED CIGS AND VSBYS WILL BE POSSIBLE...LOTS OF UNCERTAINTY ON TIMING AND TRACK OF IRENE SO TIMING OF PRECIP DIFFICULT THIS FAR OUT. && .MARINE... SHORT TERM /THROUGH MON/... AS OF 230 PM SUN...LATEST OBS CURRENTLY SHOW PREDOMINATE S/SW WINDS 10-15KT WITH GUSTS TO 20 KT. CHALLENGING MARINE FORECAST FOR TONIGHT INTO EARLY MONDAY MORNING. MODELS IN GOOD AGREEMENT SHOWING SW WINDS INCREASING TO 15-20KT LATE THIS AFTERNOON AND INTO TONIGHT AS GRADIENT TIGHTENS AHEAD OF APPROACHING FRONT...WITH SEAS BUILDING...WITH SOME MODELS INCREASING WINDS TO 20-25KT. CONFIDENCE IS LOW ON SEEING SCA CONDITIONS SO WILL HOLD OFF ON ISSUING SCA AT THIS TIME...THOUGH COULD SEE GUSTS TO 25KT AND BRIEF PERIOD OF 6FT SEAS ON OUTER WATERS SOUTH OF OREGON INLET OVERNIGHT. COLD FRONT WILL MOVE INTO THE REGION MONDAY AND SLOWLY PUSH SOUTH THROUGH THE DAY WITH WINDS BECOMING N BEHIND IT. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM SUNDAY...NE FLOW 10 TO 15 TO SOLID 15 KTS WILL DEVELOP MON NIGHT AND TUE AS FRONT MOVES OFFSHORE...SEAS OF MAINLY 3 TO 4 FEET EXPECTED. LIGHT ONSHORE FLOW THU WILL BECOME MORE SE LATE AS FRONT STALL TO THE NW. WILL BEGIN TO SEE A BIT OF A SWELL FROM IRENE HOWEVER WILL NOT BUILDS SEAS AS FAST/BIG AS WAVEWATCH...DO SHOW SOME 5 FT SEAS OUTER WTRS LATER THU. WAVE WATCH SHOWS SEAS REACHING 10 TO 18 FEET FRI OVER CNTRL AND SRN OUTER WTRS. SINCE LATEST GFS IS FURTHER E AND FASTER THAN OFFICIAL TRACK WILL NOT FOLLOW WAVEWATCH...WILL BE SIMILAR TO PREV FCST WITH SCA SEAS REACHING OUTER SRN WTRS LATER FRI. MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF TROPICAL STORM IRENE THROUGH THE NATIONAL HURRICANE CENTER. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD NEAR TERM...CQD SHORT TERM...CQD LONG TERM...RF AVIATION...CQD/RF MARINE...CQD/RF
Hazardous weather outlook, Aug 21, 3:08 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT SUN AUG 21 2011 NCZ029-044>047-079>081-090>095-098-103-104-221900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 308 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE LIKELY WITH PRIMARY THREATS BEING GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 1:26 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
126 PM EDT SUN AUG 21 2011
NCZ098-211815-
ONSLOW-
126 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 215
PM EDT...
AT 125 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF FOLKSTONE...OR ABOUT 11 MILES NORTHWEST OF NORTH TOPSAIL
BEACH...MOVING NORTHEAST AT 10 TO 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DIXON...HAWS RUN...
VERONA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3451 7760 3468 7767 3488 7758 3476 7731
3468 7737 3471 7741 3471 7742 3471 7741
3467 7738 3448 7753
TIME...MOT...LOC 1725Z 208DEG 9KT 3460 7758
5Special weather statement, Aug 21, 2:12 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 PM EDT SUN AUG 21 2011
NCZ029-044-079-080-090>093-211915-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-
212 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...JONES...
BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH 315 PM
EDT...
AT 212 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELL ARTHUR TO ORMONDSVILLE
TO SNOW HILL TO 7 MILES SOUTHWEST OF LA GRANGE...OR ALONG A LINE
EXTENDING FROM FARMVILLE TO 5 MILES WEST OF AYDEN TO 10 MILES
NORTHEAST OF LA GRANGE TO 7 MILES SOUTHWEST OF LA GRANGE...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOOKERTON...FALLING
CREEK...GREENVILLE...HOUSE...KINSTON...WOODINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3517 7801 3519 7800 3517 7789 3518 7784
3534 7783 3538 7781 3540 7781 3544 7778
3550 7765 3571 7759 3567 7695 3547 7695
3548 7698 3544 7695 3541 7695 3534 7710
3512 7738
TIME...MOT...LOC 1812Z 276DEG 18KT 3562 7750 3545 7747
3543 7766 3522 7782
10Special weather statement, Aug 21, 3:03 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SUN AUG 21 2011
NCZ029-044-080-091>093-212000-
BEAUFORT-CRAVEN-JONES-LENOIR-MARTIN-PITT-
303 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...JONES...BEAUFORT...
LENOIR...PITT AND MARTIN COUNTIES THROUGH 400 PM EDT...
AT 302 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GRIMESLAND TO HONOLULU TO
GRAINGERS TO PHILLIPS CROSSROADS...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF WASHINGTON TO 8 MILES SOUTHEAST OF AYDEN TO 8
MILES EAST OF KINSTON TO 11 MILES SOUTHEAST OF KINSTON...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CALICO...HONOLULU...
OLD FORD...FORT BARNWELL...WASHINGTON...WILMAR.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3530 7755 3540 7740 3571 7722 3568 7666
3544 7682 3548 7698 3545 7696 3545 7692
3542 7683 3532 7699 3513 7703 3513 7704
3507 7705 3505 7761
TIME...MOT...LOC 1902Z 268DEG 14KT 3560 7717 3540 7729
3531 7744 3514 7746
10The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:26 PM EDT | Special Weather Statement | MHX | Onslow | 49 min |
| Aug 21, 2:12 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Pitt | 63 min |
| Aug 21, 3:03 PM EDT | Special Weather Statement | MHX | Beaufort, Craven | 57 min |
| Aug 21, 3:58 PM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 21, 4:11 PM EDT | Small Craft Advisory | MHX | 15 hr | |
| Aug 21, 4:29 PM EDT | Special Weather Statement | MHX | Greene | 61 min |
| Aug 21, 5:24 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 66 min |
| Aug 21, 5:45 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Pitt | 45 min |
| Aug 21, 7:08 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.